Alert archive / North Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 38, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 7, 2008, 6:23 PM EDT for Wilkes County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2008, 6:23 PM EDT (22:23 UTC)
- Expired
- Jul 7, 2008, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Wilkes County, NC
The radar
The Roanoke radar (KFCX), 138 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 072224
FFWRNK
NCC193-080430-
/O.NEW.KRNK.FF.W.0038.080707T2223Z-080708T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 PM EDT MON JUL 7 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WILKES COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 1230 AM EDT.
* AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS NEAR MAPLE
SPGS...OR 8 MILES SOUTH OF WILBAR...NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUMMIT...WILKESBORO RESERVOIR...BOOMER...BUCK...MORAVIAN FALLS...
MILLERS CREEK...CRICKET...WILKESBORO...NORTH WILKESBORO...
FAIRPLAINS...HALLS MILLS...MULBERRY...WILKES CO ARPT...HAYS...
DOCKERY AND ROARING RIVER
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3600 8134 3603 8139 3605 8140 3606 8144
3611 8153 3619 8145 3621 8146 3626 8141
3636 8114 3621 8096
$$
JJ2 follow-up statements
000
WGUS71 KRNK 072253
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
650 PM EDT MON JUL 7 2008
NCC193-080430-
/O.CON.KRNK.FF.W.0038.000000T0000Z-080708T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-
650 PM EDT MON JUL 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR
WILKES COUNTY...
AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF NEARLY STATIONARY THUNDERSTORMS PRODUCING VERY
HEAVY RAIN OVER THE WARNED AREA.
IN PARTICULAR...THE SOUTH PRONG OF LEWIS FORK CREEK...YATES
CREEK...NAKED CREEK AND STONY FORK BETWEEN MAPLE SPRINGS AND THE
WILKESBORO RESERVOIR ARE LIKELY TO FLOOD.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILKES CO
ARPT...WILBAR...SUMMIT...ROARING RIVER...MULBERRY...HAYS...HALLS
MILLS...FAIRPLAINS AND DOCKERY.
RADAR ESTIMATES OVER 3 INCHES OF RAIN HAS FALLEN SINCE 530 PM.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3600 8134 3603 8139 3605 8140 3606 8144
3611 8153 3619 8145 3621 8146 3626 8141
3636 8114 3621 8096
$$
JJ000
WGUS71 KRNK 080100
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
859 PM EDT MON JUL 7 2008
NCC193-080109-
/O.CAN.KRNK.FF.W.0038.000000T0000Z-080708T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-
859 PM EDT MON JUL 7 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WILKES COUNTY...
RAIN HAS MOVED OUT OF THE AREA AND NO REPORTS OF FLOODING HAVE BEEN
RECEIVED THIS EVENING...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3600 8134 3603 8139 3605 8140 3606 8144
3611 8153 3619 8145 3621 8146 3626 8141
3636 8114 3621 8096
$$
SKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:08 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 7, 3:08 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 308 PM EDT MON JUL 7 2008 .SYNOPSIS... A SLOW MOVING UPPER LEVEL LOW WILL TRAVERSE THE AREA THE NEXT FEW DAYS PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. IT WILL REMAIN VERY WARM AND HUMID AS SOUTHERLY FLOW CONTINUES DURING THE PERIOD. && .NEAR TERM /THROUGH TUESDAY/... THE STUBBORN UPPER LEVEL LOW IS CURRENTLY OVER THE PIEDMONT OF VA. WITH AFTERNOON HEATING AND A SATURATED ATMOSPHERE...STORMS WILL CONTINUE TO FIRE ALONG THE BLUE RIDGE THEN DRIFT TO THE EAST THIS EVENING. WITH LOSE OF HEATING...THESE STORMS WILL FADE THROUGH THE OVERNIGHT HOURS. MODIFIED 12Z SOUNDINGS FROM RNK AND GSO SHOW MODERATE INSTABILITY AGAIN THIS AFTERNOON WITH CAPES FROM AROUND 1500 J/KG...TO POSSIBLY 2500 IN THE PIEDMONT. WITH UPPER LOW RIGHT OVER THE AREA...STEERING WINDS WILL BE VERY WEAK...SO STORM MOTION WILL BE SLOWLY EASTWARD. IN ADDITION...PROPAGATION VECTORS ARE ALSO VERY WEAK AND ERRATIC AS WOULD BE EXPECTED WITH AN UPPER LOW OVER THE AREA....SO ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR VERY HEAVY DOWNPOURS. AT LEAST THE PW ATS ARE NOT ELEVATED- JUST PRONGED TO BE AROUND 1.4 OR 1.5 THIS AFTERNOON...NEAR NORMAL FOR JULY. FFG IS ALSO QUITE HIGH EXCEPT IN THE ISOLATED LOCATIONS WHERE WE HAVE HAD HEAVY DOWNPOURS PAST FEW DAYS. WILL KEEP MENTION IN THE WHO- JUST ADDED IT TO THE WEATHER FOR THIS AFTERNOON INTO THIS EVENING. A FEW OF THE STORMS PAST FEW DAYS HAVE BEEN STRONG ENOUGH TO HAVE WET MICRO BURSTS AND IN ADDITION...OUR MID LEVEL AIRMASS TODAY IS DRIER THAN PAST FEW DAYS...SO I WILL ADD IN GUSTY WINDS TO THE WEATHER GRIDS. I EXPECT A FEW OF THE STORMS LATE THIS AFTERNOON AND EARLY EVENING TO HAVE STRONG POSSIBLY DAMAGING WINDS...SO WILL ADD TO THE HWO. I RAISED POPS A BIT- LOOKS LIKE THE BEST LOW LEVEL CONVERGENCE/FORCING OCCURS IN THE MTNS EARLY AFTERNOON...AND THEN SHIFTS EAST INTO THE FOOTHILL AND PIEDMONT LATE AFTERNOON INTO EARLY EVENING. HAVE KEPT POPS TO CHC...BUT RAISED TO 50 PCT IN MOST OF THE FOOTHILLS AND PIEDMONT. WILL WORD AS SCATTERED RATHER THAN CHC. ON TUESDAY...UPPER LEVEL LOW DRIFTS TO THE EAST COAST. WAVES WORKING AROUND THIS SYSTEM WILL BRING ANOTHER ROUND OF THUNDERSTORMS TO THE AREA. BEING ON THE BACK SIDE OF THE SYSTEM...COVERAGE WILL NOT BE A GREAT AS THEY HAVE BEEN. HOWEVER...THE STORMS THAT DO IGNITE TOMORROW WILL HAVE THE SAME INTENSITY WITH HEAVY DOWNPOURS AND SMALL HAIL. DO NOT THINK I CAN IMPROVE ON GUIDANCE FOR TEMPERATURES TONIGHT AND TUESDAY. THEREFORE I STAYED CLOSE TO MAV. TEMPERATURES DURING THE PERIOD WILL BE SIMILAR TO WHAT HAVE BEEN THE LAST COULD OF DAYS. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... THE UPPER LEVEL LOW THAT HAS PLAGUED THE REGION FOR THE LAST 3-4 DAYS WILL BE ALONG THE EAST COAST TUESDAY NIGHT. WITH DRY AIR ENTRAINING IN ON THE BACK SIDE OF THIS FEATURE AND INCREASING HEIGHTS ALOFT...ANY LINGERING CONVECTION WILL WANE DURING THE EVENING. HOWEVER...THE END TO THE SHOWERS AND THUNDERSTORMS WILL BE SHORT LIVED AS PREFRONTAL CONVECTION AND A STRONGER LOW LEVEL JET CROSS THE AREA ON WEDNESDAY. GFS HAS BEEN CONSISTENT WITH BRING SHOWERS INTO THE WEST IN THE MORNING...THEN INTO THE EAST DURING THE AFTERNOON/EVENING. BEST JET DYNAMICS STAY WELL TO THE NORTH...BUT WITH A SATURATED ATMOSPHERE AND MODERATE INSTABILITY...STRONG STORMS COULD DEVELOP ACROSS THE NORTH HALF OF RNK CWA. CAN NOT RULE OUT STORMS TO THE SOUTH...BUT THE BETTER PART SHOULD BE NORTH. IN TYPICAL SUMMER TIME FASHION...SHOWERS SHOULD END BY MIDNIGHT THURSDAY. TEMPERATURES WILL HOVER AROUND NORMAL THROUGH THE PERIOD. THE HUMID CONDITIONS WILL ALSO PREVAIL. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS EXPECTED...UPPER LEVEL RIDGE IN THE GULF AND LITTLE UPPER LEVEL SUPPORT TO THE NORTH HAS THE COLD FRONT SLOWER AND NOT TRACKING THROUGH THE REGION UNTIL THURSDAY OR THURSDAY NIGHT. THOSE AREAS NOT SEEING WIDE SPREAD CONVECTION ON WEDNESDAY WILL LIKELY SEE STRONG STORMS WITH THE FRONTAL PASSAGE THURSDAY AFTERNOON AND EVENING. THE PRIME AREA WILL BE ALONG THE VA/NC BORDER SOUTH. DRY AIR WITH NORTHWEST FLOW SHOULD EMBRACE THE ENTIRE AREA BY FRIDAY MORNING. HIGH PRESSURE WILL BRING DRY WEATHER TO THE REGION FOR THE WEEKEND...BUT A WEAK TROUGH ALOFT CLOUD ALSO BRING AN ISOLATED SHOWER TO THE MOUNTAINS. EVEN WITH THE FRONTAL PASSAGE...DO NOT EXPECT TEMPERATURES TO COOL OFF MUCH. WITH DRY AIR AND A STRONG SUMMER SUN...TEMPERATURES COULD EASILY WARM TO ABOVE NORMAL. 850 MB TEMPERATURES ARE FORECASTED TO BE +18C TO +20C OVER THE WEEKEND. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG AND WEST OF THE BLUE RIDGE IN SW VA. THE STORMS WILL CONTINUE SREADING/PROPAGATING EAST-NORTHEAST INTO THE EVENING. I HAVE INCLUDED PERIODS OF TSTMS AT BOTH ROA AND LYH WHERE THS CHC IS THE HIGHEST...AND JUST VCNTY TSTMS REST OF THE TAF SITES. BRIEF VSBY/CIG RESTRICTIONS LIKELY IN ANY STORMS THAT DO PASS ACROSS AIRPORTS. VARIABLE FOG AND BR BY EARLY MORNING TUESDAY AGAIN. THE UPPER TROF IS NOT FORECAST TO MOVE EAST OF THE COUNTY WARNING AREA UNTIL TUESDAY MORNING SO MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY. COOL FRONT PASSES ACROSS THE MID ATLANTIC REGION ON WEDNESDAY CONTINUING THE CHANCE FOR SHOWERS AND THUNDERSTORMS BUT ALLOWING SLIGHTLY DRIER AIR FOR LATE WEEK. && .HYDROLOGY... SEVERAL FLASH FLOOD WARNINGS ISSUED SUNDAY AFTERNOON AND APPARENTLY VERIFIED OVER MERCER AND GILES COUNTY. RADAR RAINFALL AMOUNTS 3 TO 4 INCHES IN SEVERAL HOURS PRODUCED AT LEAST ISOLATED FLOODING...ALTHOUGH THE HIGHEST RAIN GAGE REPORT WAS 2.49 INCHES AT EADS MILL IFLOWS IN MERCER COUNTY. GAGED STREAM RESPONSE IN THE AREAS OF HEAVY RAIN WAS VERY UNIMPRESSIVE. THE BLUESTONE RIVER AT SPANISHBURG IN MERCER COUNTY ROSE LESS THAN A FOOT...WHILE WALKER CREEK AT BANE IN GILES COUNTY ROSE AROUND 1.5 FEET. STORMS TODAY AND TUESDAY COULD ALSO PRODUCE VERY LOCALIZED FLASH FLOODING PER THE DISCUSSION ABOVE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...RCS SHORT TERM...RCS LONG TERM...RCS AVIATION...JJ/PC HYDROLOGY...
Hazardous weather outlook, Jul 7, 1:49 PM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 149 PM EDT MON JUL 7 2008 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-081800- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 149 PM EDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE HEAVY RAINFALL. A FEW STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY AND WEDNESDAY ACROSS MUCH OF THE AREA WITH MORE HEAVY RAIN AND DAMAGING WIND POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON.
In the hours before
Special weather statement, Jul 7, 4:20 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 420 PM EDT MON JUL 7 2008 NCZ019-020-072115- YADKIN NC-WILKES NC- 420 PM EDT MON JUL 7 2008 AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF NORTH WILKESBORO...OR ABOUT OVER WILKES CO ARPT...MOVING EAST AT 14 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...DOCKERY AT 425 PM EDT...ROARING RIVER AT 445 PM EDT... RONDA AT 455 PM EDT...CLINGMAN AT 500 PM EDT...BENHAM AT 505 PM EDT...PLEASANT HILL...PLEASANT HILL AT 510 PM EDT... EXPECT RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR...AND WIND GUSTS TO 40 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. PH
Local storm report, Jul 7, 4:27 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL 1 E RUPERT 37.95N 80.66W
07/07/2008 M0.75 INCH GREENBRIER WV PUBLIC
HAIL FELL FROM 421 PM TO 425 PM EDT.
&&
DOCLocal storm report, Jul 7, 4:52 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
452 PM EDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL ALTAVISTA 37.12N 79.28W
07/07/2008 M1.00 INCH CAMPBELL VA PUBLIC
&&
DOCLocal storm report, Jul 7, 4:56 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
456 PM EDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL HURT 37.08N 79.28W
07/07/2008 E1.00 INCH PITTSYLVANIA VA PUBLIC
&&
DOCLocal storm report, Jul 7, 5:20 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
520 PM EDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL ROARING RIVER 36.22N 81.00W
07/07/2008 E0.88 INCH WILKES NC PUBLIC
&&
DOCLocal storm report, Jul 7, 5:55 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
555 PM EDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL CONCORD 37.35N 78.98W
07/07/2008 E0.75 INCH CAMPBELL VA TRAINED SPOTTER
&&
JJACKSONThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:31 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes, Yadkin | 59 min |
| Jul 7, 5:49 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 56 min |
| Jul 7, 6:16 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry | 59 min |
| Jul 7, 6:23 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 82 min |
| Jul 7, 6:39 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 66 min |
| Jul 7, 6:51 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes | 54 min |
| Jul 7, 7:37 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 17 min |
Nearby
Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.